Alert archive / Wisconsin / Special Weather Statements in 2023
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 16, 2023, 11:21 PM CDT for Walworth County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2023, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 16, 2023, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.88 in
- Wind
- 50
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
098
WWUS83 KMKX 170421
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1121 PM CDT Sun Jul 16 2023
WIZ070-170445-
Walworth WI-
1121 PM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southern Walworth
County through 1145 PM CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Delavan, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Williams Bay, Walworth,
Fontana-On-Geneva Lake, Darien, Como, Springfield, Delavan Lake, and
Millard.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 331.
Interstate 43 between mile markers 15 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 8878 4266 8878 4275 8869 4266 8830
4249 8847 4250 8858
TIME...MOT...LOC 0421Z 291DEG 39KT 4265 8865
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
ANDERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:46 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 16, 9:46 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 946 PM CDT Sun Jul 16 2023 .UPDATE... (Issued 946 PM CDT Sun Jul 16 2023) Scattered showers and storms are just ahead of a cold front and strong upper wave. Small hail and gusty winds will still occur with the stronger storms for the next couple hours. The rain should move off by 06Z. Nwly winds and pleasant summer temps and humidity is then expected for Mon. Gehring && .SHORT TERM... (Issued 211 PM CDT Sun Jul 16 2023) Tonight through Monday night: This evening an area of isolated to scattered storms will move in from the northwest with a frontal boundary. The trough axis, positive vorticity advection, and frontogenesis line up with some elevated instability available to tap into. As the area of showers and storms moves southeast though there will be less instability so coverage and the potential for lightning is expected to decrease as we head later into the evening hours. We'll be on the backside of lift and moisture by 1am across the area with clearing skies moving in for overnight. Drier conditions are expected Monday and Monday night as high pressure slowly builds into the area. Temperatures will be a little cooler than today with highs in the 70s across the area. RAH && .LONG TERM... (Issued 211 PM CDT Sun Jul 16 2023) Tuesday through Sunday: High pressure moves over the area for Tuesday. Ensembles are in agreement that we'll stay dry until Wednesday when another trough moves through bringing chances for showers and maybe a few thunderstorms mainly Wednesday night into Thursday. After that mostly dry conditions are expected. There are signs for another trough to move through the area, but timing is uncertain. Overall no one day looks to be a washout. RAH && .AVIATION... (Issued 946 PM CDT Sun Jul 16 2023) Scattered showers and storms will continue across srn WI through 06Z. Otherwise sct-bkn050-070 tnt-Mon. Gehring && .MARINE... (Issued 211 PM CDT Sun Jul 16 2023) A round of showers and storms is expected to move in ahead of a front this evening through late tonight. Coverage is expected to decrease for far southern portions of Lake Michigan before dry conditions return late tonight into Tuesday night. High pressure will gradually build into the area resulting in lighter winds. Southerly winds will increase late Wednesday night into Thursday as a low pressure system moves through the northern Great Lakes. Another round of showers and storms will be possible during this time. RAH && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 16, 2:18 PM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 218 PM CDT Sun Jul 16 2023 WIZ046-047-051-052-056>060-062>072-171930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 218 PM CDT Sun Jul 16 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight An Air Quality Advisory remains in effect until midnight tonight. Thunderstorms are expected evening. A few stronger storms are possible, with gusty outflow winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Sunday More storm chances return later Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed Tonight. LMZ643>646-171930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 218 PM CDT Sun Jul 16 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A few thunderstorms possible this evening, with gusty outflow winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Sunday Additional chances for thunderstorms are possible Wednesday through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 218 PM CDT Sun Jul 16 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms possible late this afternoon through this evening, with gusty outflow winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Sunday Additional chances for thunderstorms are possible Wednesday through Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 16, 10:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1010 PM CDT Sun Jul 16 2023
WIZ059-060-170345-
Washington WI-Ozaukee WI-
1010 PM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of central Ozaukee and
east central Washington Counties through 1045 PM CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grafton, Cedarburg, Port Washington, Jackson, Saukville, Keowns, and
Kirchhayn.
This includes the following highways...
Interstate 43 between mile markers 88 and 97.
Interstate 41 between mile markers 61 and 62.
U.S. Highway 45 between mile markers 61 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4338 8787 4337 8788 4330 8789 4328 8790
4325 8792 4329 8822 4339 8820 4339 8787
4338 8786
TIME...MOT...LOC 0308Z 280DEG 37KT 4334 8812
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GEHRINGSpecial weather statement, Jul 16, 10:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1013 PM CDT Sun Jul 16 2023
WIZ052-170345-
Sheboygan WI-
1013 PM CDT Sun Jul 16 2023
...Strong thunderstorms will impact portions of central Sheboygan
County through 1045 PM CDT...
At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sheboygan Falls to Plymouth. Movement was east
at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, and Kohler.
This includes Interstate 43 between mile markers 121 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8771 4370 8808 4379 8807 4378 8771
4376 8770 4374 8771 4370 8770
TIME...MOT...LOC 0313Z 271DEG 45KT 4373 8782 4374 8799
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GEHRINGLocal storm report, Jul 16, 10:15 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1015 PM CDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Tstm Wnd Dmg 1 SSE Merrimac 43.37N 89.62W
07/16/2023 Columbia WI Public
Several trees down in Okee. Time estimated
from radar.
&&
WoodSpecial weather statement, Jul 16, 10:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1054 PM CDT Sun Jul 16 2023
WIZ068-069-170430-
Green WI-Rock WI-
1054 PM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northeastern Green
and northwestern Rock Counties through 1130 PM CDT...
At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monticello, or 10 miles northeast of Monroe, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evansville, New Glarus, Monticello, Albany, Footville, Magnolia,
Dayton, Attica, and Cooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4265 8966 4283 8965 4285 8920 4285 8916
4264 8916
TIME...MOT...LOC 0353Z 272DEG 46KT 4274 8955
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANDERSONSpecial weather statement, Jul 16, 11:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1111 PM CDT Sun Jul 16 2023
WIZ070>072-170445-
Walworth WI-Racine WI-Kenosha WI-
1111 PM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northeastern
Walworth, western Racine and western Kenosha Counties through 1145 PM
CDT...
At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm over
East Troy, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
East Troy, Wind Lake, Rochester, Wheatland, Silver Lake, Browns Lake,
Bohners Lake, Waterford North, Potter Lake, Eagle Lake, Burlington,
Waterford, Honey Creek, Kansasville, North Cape, New Munster, and
Troy Center.
This includes Interstate 43 between mile markers 32 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4274 8852 4284 8844 4284 8800 4252 8817
TIME...MOT...LOC 0411Z 285DEG 31KT 4276 8843
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ANDERSONSpecial weather statement, Jul 16, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1121 PM CDT Sun Jul 16 2023
WIZ070-170445-
Walworth WI-
1121 PM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southern Walworth
County through 1145 PM CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Delavan, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Williams Bay, Walworth,
Fontana-On-Geneva Lake, Darien, Como, Springfield, Delavan Lake, and
Millard.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 331.
Interstate 43 between mile markers 15 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 8878 4266 8878 4275 8869 4266 8830
4249 8847 4250 8858
TIME...MOT...LOC 0421Z 291DEG 39KT 4265 8865
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ANDERSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:22 PM CDT | Special Weather Statement | MKX | Sauk | 38 min |
| Jul 16, 8:05 PM CDT | Special Weather Statement | MKX | Columbia | 40 min |
| Jul 16, 9:01 PM CDT | Special Weather Statement | MKX | Sheboygan | 29 min |
| Jul 16, 10:10 PM CDT | Special Weather Statement | MKX | Washington | 35 min |
| Jul 16, 10:13 PM CDT | Special Weather Statement | MKX | Sheboygan | 32 min |
| Jul 16, 10:54 PM CDT | Special Weather Statement | MKX | Green | 36 min |
| Jul 16, 11:11 PM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Jul 16, 11:31 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 29 min |
| Jul 16, 11:41 PM CDT | Special Marine Warning | MKX | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.